Anti-Hu-Associated Autoimmune Limbic Encephalitis in a Patient with PD-1 Inhibitor-Responsive Myxoid Chondrosarcoma

Kyriakos P. Papadopoulos, Rebecca S. Romero, Gabriela Gonzalez, James E. Dix, Israel Lowy, Matthew Fury

Research output: Contribution to journalArticlepeer-review

30 Scopus citations

Abstract

Autoimmune encephalitis is an uncommon complication of immune checkpoint inhibitor therapy. This article reports a case of fatal anti-Hu-associated autoimmune limbic encephalitis presenting within 8 weeks following anti-PD1 therapy in a patient with myxoid chondrosarcoma and pre-existing anti-Hu antibodies. Although tumor reduction occurred in response to PD-1 inhibitor therapy, the patient had a rapidly progressive decline in neurologic function despite initial stabilization with immunosuppression. Considering the increasing use of immune checkpoint inhibitors for the treatment of various malignancies, an increase in the occurrence of neurologic adverse events is likely, requiring prompt intervention and enhanced pharmacovigilance in malignancies associated with onconeuronal antibodies.

Original languageEnglish (US)
Pages (from-to)118-120
Number of pages3
JournalOncologist
Volume23
Issue number1
DOIs
StatePublished - Jan 2018

ASJC Scopus subject areas

  • Oncology
  • Cancer Research

Fingerprint

Dive into the research topics of 'Anti-Hu-Associated Autoimmune Limbic Encephalitis in a Patient with PD-1 Inhibitor-Responsive Myxoid Chondrosarcoma'. Together they form a unique fingerprint.

Cite this